Alert archive / Mississippi / Special Weather Statements in 2023
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 25, 2023, 12:21 AM CDT for Madison County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2023, 12:21 AM CDT (05:21 UTC)
- Expired
- Mar 25, 2023, 12:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Hail
- 0.25 in
- Wind
- 40
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.4
The text
As transmitted.
373
WWUS84 KJAN 250521
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT Sat Mar 25 2023
MSZ043-048-049-250545-
Hinds MS-Rankin MS-Madison MS-
1221 AM CDT Sat Mar 25 2023
...A strong thunderstorm will impact portions of northeastern Rankin,
central Hinds and southeastern Madison Counties through 1245 AM
CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison, Ridgeland and Annandale around 1230 AM CDT.
Canton and Gluckstadt around 1235 AM CDT.
Goshen Springs and Fannin around 1240 AM CDT.
Pisgah and Sharon around 1245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9041 3240 9049 3270 8990 3245 8980
TIME...MOT...LOC 0520Z 242DEG 52KT 3239 9028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 24, 9:53 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Mar 24, 9:53 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 953 PM CDT Fri Mar 24 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 932 PM CDT Fri Mar 24 2023 AT mid eveing local radars showed a tornado producing thunderstorm over our north central Mississippi counties with only a few additional storms west of Interstate 55. This activity was ahead of a cold front that was nearing our northwest counties. The airmass ahead of the cold front remains favorable for the development of severe storms capable of damaging winds, tornadoes; a few of which may become strong, and hail. The greatest potential for additional severe storm development will be generally north of Interstate twenty and east of Interstate 55. The potential for severe storms will continue until the cold front moves through. /22/ && .DISCUSSION... Issued at 359 PM CDT Fri Mar 24 2023 Tonight and Tomorrow... High pressure centered over Florida has yielded strong return flow ahead of a potent system currently over eastern TX. A low pressure system over the ArkLaTex will deepen amid upper level difluence and strengthening mid level jet. The associated low level jet will strengthen as it approaches the ArkLaMiss region, with wind speeds in the 55-65 kts range. Ample moisture is denoted by mid to upper 60s dewpoints across Louisiana and southwestern Mississippi, which are advecting northward into central Mississippi and southeast Arkansas. SBCAPE values have increased 200-400 J/Kg across the forecast area the past 3 hours and low level lapse rates have steepened 1-2 degrees C. Instability should continue to increase this afternoon amid moisture advection and daytime heating. This very unstable airmass coupled with ample deep layer shear, should lead to robust storm development late this afternoon and into the evening hours. Notably, the best storm relative helicity (SRH) will likely be confined below 1 km. With any rightward deviating supercells or embedded structures, 300+ M^2/S^2 of 0-1 km SRH with values somewhat higher in storm-modified inflow environments could be realized. These parameters could support tornadoes that may be strong and possibly long tracked, primarily with any discrete or semi discrete storms ahead of the primary squall/band. Some limiting factors may preclude the worst-case scenario of several long track, strong tornadoes (though that possibility will exist). A relative weakness in the flow above 850 mb to near 500 mb with limited veering minimal velocity increases with height in that level may result in mid level updrafts struggling to remain vertically tilted and robust. This, along with a modeled relatively warm layer near 700 mb could hinder individual updraft longevity. Consistently falling heights, increasing diffluence aloft, and continued warm air advection coupled with very robust low level dynamics suggest that these limiting factors will likely be overcome at least for some of the strongest storms of the evening. Forecast confidence has increased this afternoon and a potent severe weather event with several tornadoes, some strong and/or long tracked, is likely. The best combination of severe weather parameters appears to be in southeast Arkansas, northeast Louisiana, and portions of Mississippi for areas that are both roughly along and west of I-55 and along and north of I-20. This includes the Jackson, Mississippi metro area and areas north and west. In this area, a "Moderate" (4/5) risk for severe weather is currently highlighted in ongoing graphics and forecast packages. Hail to golf ball size and wind gusts that could reach 70-80 mph are also possible. It's important to note that the overall risk area includes all of the forecast area: The "Enhanced" (3/4) area includes much of northeast Louisiana south of I-20, southwest Mississippi, and northeastward into the Golden Triangle. A "Slight" (2/5) risk area is in place for much of the remainder of our forecast area. In these areas, large hail and damaging winds 60+ mph will be possible. Tornadoes are possible in this area as well, and a strong tornado can't be ruled out particularly in areas within the "Enhanced" risk. In addition to storm potential, tight pressure gradient (about 8 mb) is also observed across the area and should lead to strong gradient winds ahead of the front. For this reason, a wind advisory was issued for areas along and north of the I-20 corridor. Storms clear from northwest to southeast overnight. Behind the front, temperatures will be a bit cooler but the most noticeable change will be the end of rain and storms and lowering humidity. Lows tonight fall into upper 50s F in the northwest and the middle 60s F southeast. The drier airmass behind the cold front will allow for rapid warming under full sun Saturday and highs will likely still reach into the upper 70s and lower 80s F by afternoon. /SAS/86/ Saturday night through late next week (next Thursday)... This weekend-early next week (Saturday-next Monday): A brief reprieve from severe storms is expected to start the weekend as slightly cooler thermo profiles settle in Sat to early Sun. SW flow aloft will persist, so expect a slight cool down into the upper 70s- low 80s into the weekend. However, a warm front is progged to lift ENE into the weekend & help increased moisture with Tds into the mid- upper 60s, steep mid-level lapse rates & strong but mostly unidirectional 45-50kts 0-6km bulk shear. With nearly mid 20s vertical totals & 6.5-7 degree C mid-level lapse rates, sufficient destabilization near 1000 J/kg MLCAPE & +1500 J/kg SBCAPE will be supported of large hail, at least the size of quarters & likely potential for larger hail. Keeping the messaging the same in the HWO for now but mentioned large hail to indicate the higher end hail potential. Pattern will remain stagnant with SW flow, low-level WAA & deep shear with high sfc Tds in low-mid 60s could support some low end potential of isolated strong-severe convection into Mon, but it becomes more shunted to the S than Sun. For now, keeping the HWO clear here. Rain & storm chances will persist Sun-Mon & early Tues, before drier air & mid-level ridge axis builds across to the N, with 1025-1030mb high over the Mid-MS Valley. This will help drier conditions to settle in Tues aftn & persist through late week. Temperatures through the long term will be warmer than normal in the mid-upper 70s to near 80 degrees Sun-Mon, with low-mid 50s NW of the Natchez Trace to low 60s to the SE, especially Sun night. In the wake of the rain, temps will be near climatological norms in the upper 60s NW to low 70s SE. Low-level return flow will help WAA & increased deep moisture build back in Thurs, with increased WAA showers & storm potential Thurs, with above normal highs back into the upper 70s to near 80 degrees. /DC/ && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Fri Mar 24 2023 Flying conditions wl vary across the area tonight as scattered to numerous +TSRA occur ahead of a cold front that wl move through the area by 18Z Sat. Away from TSRA activity a gusty s-sw wind 30-35kts wl continue ahead of the cold front. Conditions wl improve from the west in the wake of the cold front and VFR conditions are expected areawide by 16Z. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 81 54 78 / 90 0 0 50 Meridian 63 84 56 80 / 90 0 10 50 Vicksburg 62 81 54 78 / 90 0 0 50 Hattiesburg 66 86 61 80 / 60 0 20 60 Natchez 63 82 55 78 / 80 0 0 60 Greenville 58 76 51 75 / 80 0 0 30 Greenwood 61 77 52 78 / 100 0 0 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Wind Advisory until 3 AM CDT Saturday for MSZ018-019-025>052. LA...Wind Advisory until 3 AM CDT Saturday for LAZ007>009-015-016. AR...Wind Advisory until 3 AM CDT Saturday for ARZ074-075. && LP/DC/22
Hazardous weather outlook, Mar 24, 4:05 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 405 PM CDT Fri Mar 24 2023 ARZ074-LAZ007>009-015-016-023-025-MSZ026>029-036-037-040-042-043- 047-048-252115- Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Tensas-Grenada-Carroll-Montgomery-Webster-Holmes- Attala-Issaquena-Yazoo-Madison MS-Warren-Hinds- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Significant severe thunderstorms and tornadoes are likely into this evening with strong, long track tornadoes possible. These thunderstorms could also produce damaging winds 70 to 80 mph and large hail up to the size of golfballs. (https://www.weather.gov/images/jan/graphicast/1.png) Tonight, a few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. ARZ075-MSZ018-019-025-034-035-041-252115- Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-Sharkey- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...The rest of this afternoon through tonight Significant severe thunderstorms and tornadoes are likely into this evening with strong, long track tornadoes possible. These thunderstorms could also produce damaging winds 70 to 80 mph and large hail up to the size of golfballs. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ030-032-033-038-044-045-049-050-252115- Clay-Choctaw-Oktibbeha-Winston-Leake-Neshoba-Rankin-Scott- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight This evening into tonight, severe thunderstorms are likely and tornadoes are possible. Some tornadoes could be strong. These thunderstorms could also produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ031-039-046-051-052-252115- Lowndes-Noxubee-Kemper-Newton-Lauderdale- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Tonight Severe thunderstorms and tornadoes are possible late this evening into tonight. Some thunderstorms could produce damaging winds of 60 mph and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/1.png) A few downed trees and power lines are possible this afternoon and evening, due to sustained winds of 25 to 30 mph and wind gusts over 40 mph before thunderstorms arrive. Travel may also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. LAZ024-026-MSZ053>055-059>062-252115- Catahoula-Concordia-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight This evening into tonight, severe thunderstorms are likely and tornadoes are possible. Some tornadoes could be strong. These thunderstorms could also produce damaging winds up to 70 mph and large hail up to golf ball size. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ056>058-063>066-072-073-252115- Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones- Marion-Lamar- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Severe thunderstorms and tornadoes are possible late this evening into tonight. Some thunderstorms could produce damaging winds of 60 mph and hail up to the size of golf balls. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. MSZ074-252115- Forrest- 405 PM CDT Fri Mar 24 2023 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Weak trees and limbs may break and fall due to wind gusts over 35 mph. High profile vehicles could also be affected. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday Isolated severe thunderstorms will be possible on Sunday across portions of northeast Louisiana as well as southern and central Mississippi. At this time, the primary expected hazards with any severe thunderstorms will be damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight and Sunday through Sunday night. 86 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *NON-THUNDERSTORM WINDS* Significant...Scattered downed trees and power lines are likely due to sustained winds over 35 mph and potential wind gusts greater than 50 mph. Elevated...A few downed trees and power lines are possible due to sustained winds ranging from 25 to 35 mph and potential for wind gusts over 40 mph. Travel will also be difficult for those in high profile vehicles. Limited...Weak trees and limbs may break and fall due to sustained winds up to 25 mph and wind gusts around 35 mph. High profile vehicles could also be affected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Mar 24, 10:31 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1031 PM CDT FRI MAR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 N STRONGHOPE 31.82N 90.26W
03/24/2023 COPIAH MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG ASHLEY
ROAD.
&&Special weather statement, Mar 24, 10:51 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
1051 PM CDT Fri Mar 24 2023
MSZ032-037-250430-
Attala MS-Choctaw MS-
1051 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of southwestern Choctaw
and northeastern Attala Counties through 1130 PM CDT...
At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm over
Possumneck, or 8 miles northeast of Durant, moving east at 55 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Possumneck, Hesterville, Weir, Ethel, French Camp and Mccool.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until midnight CDT for central,
north central and east central Mississippi.
&&
LAT...LON 3336 8921 3320 8920 3320 8921 3311 8922
3311 8932 3310 8932 3306 8980 3316 8979
3318 8978 3319 8978 3320 8976 3325 8973
3329 8954 3329 8946 3331 8945
TIME...MOT...LOC 0351Z 256DEG 49KT 3314 8972
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLLocal storm report, Mar 24, 11:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1125 PM CDT FRI MAR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLASH FLOOD 4 SSE MCCARLEY 33.47N 89.80W
03/24/2023 CARROLL MS PUBLIC
ROADS WEST OF WINONA WERE FLOODED. REPORT
RELAYED VIA MPING.
&&Local storm report, Mar 24, 11:27 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 PM CDT FRI MAR 24 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TORNADO 1 WNW BLACK HAWK 33.33N 90.02W
03/24/2023 CARROLL MS PUBLIC
THE BLACK HAWK CHURCH COLLAPSED WITH REPORTS
OF PEOPLE TRAPPED INSIDE. REPORT RELAYED VIA
FACEBOOK.
&&
NFSpecial weather statement, Mar 24, 11:50 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
1150 PM CDT Fri Mar 24 2023
MSZ030-031-033-250515-
Lowndes MS-Oktibbeha MS-Clay MS-
1150 PM CDT Fri Mar 24 2023
...A strong thunderstorm will impact portions of northeastern
Oktibbeha, southeastern Clay and central Lowndes Counties through
1215 AM CDT...
At 1150 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tibbee, or near West Point, moving east at 65 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Waverly around 1200 AM CDT.
Columbus AFB and Kolola Springs around 1205 AM CDT.
Caledonia and Steens around 1210 AM CDT.
Other locations impacted by this storm include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
A Tornado Watch remains in effect until 100 AM CDT for northeastern
Mississippi.
&&
LAT...LON 3345 8829 3339 8884 3368 8874 3368 8850
3367 8849 3366 8852 3365 8851 3366 8850
3366 8846 3368 8843 3367 8842 3369 8839
3369 8837 3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 0450Z 251DEG 56KT 3355 8864
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Mar 25, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT Sat Mar 25 2023
MSZ043-048-049-250545-
Hinds MS-Rankin MS-Madison MS-
1221 AM CDT Sat Mar 25 2023
...A strong thunderstorm will impact portions of northeastern Rankin,
central Hinds and southeastern Madison Counties through 1245 AM
CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Madison, Ridgeland and Annandale around 1230 AM CDT.
Canton and Gluckstadt around 1235 AM CDT.
Goshen Springs and Fannin around 1240 AM CDT.
Pisgah and Sharon around 1245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9041 3240 9049 3270 8990 3245 8980
TIME...MOT...LOC 0520Z 242DEG 52KT 3239 9028
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 43 min |
| Mar 24, 7:28 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 62 min |
| Mar 24, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| Mar 24, 7:35 PM CDT | Special Weather Statement | JAN | Newton | 25 min |
| Mar 24, 7:40 PM CDT | Tornado Warning | JAN | Sunflower | 25 min |
| Mar 24, 7:45 PM CDT | Tornado Warning | JAN | Issaquena | 23 min |
| Mar 24, 7:53 PM CDT | Tornado Warning | JAN | Humphreys, Sharkey | 67 min |
| Mar 24, 7:56 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton | 49 min |
| Mar 24, 8:32 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 58 min |
| Mar 24, 8:50 PM CDT | Special Weather Statement | JAN | Leflore, Sunflower | 40 min |
| Mar 24, 9:07 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 38 min |
| Mar 24, 9:17 PM CDT | Tornado Warning | JAN | Carroll, Montgomery, Webster | 58 min |
| Mar 24, 9:56 PM CDT | Tornado Warning | JAN | Clay, Webster | 41 min |
| Mar 24, 10:10 PM CDT | Flash Flood Warning | JAN | Carroll, Montgomery, Webster | 2 hr |
| Mar 24, 10:51 PM CDT | Special Weather Statement | JAN | Attala, Choctaw | 39 min |
| Mar 24, 11:50 PM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Mar 25, 12:48 AM CDT | Special Weather Statement | JAN | Leake, Rankin, Scott | 42 min |
| Mar 25, 9:42 AM CDT | River Flood Warning | JAN | Attala, Holmes | 6 days |
Nearby
Special Weather Statements in Mississippi, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.